On the Generalized Odd Transmuted Two-Sided Class of Distributions

Authors

  • Omid Kharazmi Vali-e-Asr University of Rafsanjan
  • Mansour Zargar Vali-e-Asr University of Rafsanjan
  • Masoud Ajami Vali-e-Asr University of Rafsanjan

DOI:

https://doi.org/10.6092/issn.1973-2201/10427

Keywords:

Hazard rate function, Survival function, Maximum likelihood estimation, Odd ratio function, Regression

Abstract

In this paper, a general class of two-sided lifetime distributions is introduced via odd ratio function, the well-known concept in survival analysis and reliability engineering. Some statistical and reliability properties including survival function, quantiles, moments function, asymptotic and maximum likelihood estimation are provided in a general setting. A special case of this new family is taken up by considering the exponential model as the parent distribution. Some characteristics of this specialized model and also a discussion associated with survival regression are provided.
A simulation study is presented to investigate the bias and mean square error of the maximum likelihood estimators. Moreover, two examples of real data sets are studied; point and interval estimations of all parameters are obtained by maximum likelihood and bootstrap (parametric and non-parametric) procedures. Finally, the superiority of the proposed model over some common statistical distributions is shown through the different criteria for model selection including loglikelihood values, Akaike information criterion and Kolmogorov-Smirnov test statistic values.

References

M. ALIZADEH, E. ALTUN, G. M. CORDEIRO, M. RASEKHI (2018). The odd power Cauchy family of distributions: Properties, regression models and applications. Journal of statistical computation and simulation, 88, no. 4, pp. 785–807.

A. ALZAATREH, C. LEE, F. FAMOYE (2013). A new method for generating families of continuous distributions. Metron, 71, no. 1, pp. 63–79.

W. BARRETO-SOUZA, A. H. SANTOS, G. M. CORDEIRO (2010). The beta generalized exponential distribution. Journal of Statistical Computation and Simulation, 80, no. 2, pp. 159–172.

T. BJERKEDAL (1960). Acquisition of resistance in Guinea pies infected with different doses of virulent tubercle bacilli. American Journal of Hygiene, 72, no. 1, pp. 130–48.

G. M. CORDEIRO, M. ALIZADEH, G.OZEL, B.HOSSEINI, E. M. M.ORTEGA, E. ALTUN (2017). The generalized odd log-logistic family of distributions: Properties, regression models and applications. Journal of Statistical Computation and Simulation, 87, no. 5, pp. 908–932.

G. M. CORDEIRO, E. M. ORTEGA, T. G. RAMIRES (2015). A new generalized Weibull family of distributions: Mathematical properties and applications. Journal of Statistical Distributions and Applications, 2, no. 1, p. 13.

G. M. CORDEIRO, H. M. YOUSOF, T. G. RAMIRES, E. M. ORTEGA (2018). The Burr XII system of densities: Properties, regression model and applications. Journal of Statistical Computation and Simulation, 88, no. 3, pp. 432–456.

J.N. D.CRUZ, E. M.ORTEGA, G. M.CORDEIRO (2016). The log-odd log-logistic Weibull regression model: Modelling, estimation, influence diagnostics and residual analysis. Journal of statistical computation and simulation, 86, no. 8, pp. 1516–1538.

E. M. HASHIMOTO, E. M. ORTEGA, G. M. CORDEIRO, M. L. BARRETO (2012). The log-Burr XII regression model for grouped survival data. Journal of Biopharmaceutical Statistics, 22, no. 1, pp. 141–159.

J. M. HERRERÍAS-VELASCO, R. HERRERIAS-PLEGUEZUELO, J. R. VAN DORP (2009). The generalized two-sided power distribution. Journal of Applied Statistics, 36, no. 5, pp. 573–587.

O. KHARAZMI, M. ZARGAR (2019). A new generalized two-sided class of the distributions via new transmuted two-sided bounded distribution. Journal of Statistical Theory and Applications, 18, no. 2, pp. 87–102.

M. Ç. KORKMAZ, A. ˙I. GENÇ (2017). A new generalized two-sided class of distributions with an emphasis on two-sided generalized normal distribution. Communications in Statistics-Simulation and Computation, 46, no. 2, pp. 1441–1460.

S. NADARAJAH (2005). On the two-sided power distribution. Metrika, 61, no. 3, pp. 309–321.

Ö. E. ORUÇ, I. BAIRAMOV (2005). On the general class of two-sided power distribution. Communications in Statistics—Theory and Methods, 34, no. 5, pp. 1009–1017.

T. RAMIRES, E. ORTEGA, G. CORDEIRO, G. HAMEDANI (2013). The beta generalized half-normal geometric distribution. Studia Scientiarum Mathematicarum Hungarica, 50, no. 4, pp. 523–554.

R. L. SMITH, J. NAYLOR (1987). A comparison of maximum likelihood and Bayesian estimators for the three-parameter Weibull distribution. Journal of the Royal Statistical Society, Series C, 36, no. 3, pp. 358–369.

A. SOLTANI, H. HOMEI (2009). A generalization for two-sided power distributions and adjusted method of moments. Statistics, 43, no. 6, pp. 611–620.

J. R. VAN DORP, S. KOTZ (2002a). The standard two-sided power distribution and its properties with applications in financial engineering. The American Statistician, 56, no. 2, pp. 90–99.

J. R. VAN DORP, S. KOTZ (2002b). A novel extension of the triangular distribution and its parameter estimation. Journal of the Royal Statistical Society, Series D, 51, no. 1, pp. 63–79.

J. R. VAN DORP, S. KOTZ (2003). Generalizations of two-sided power distributions and their convolution. Communications in Statistics-Theory and Methods, 32, no. 9, pp. 1703–1723.

D. VICARI, J. R. VAN DORP, S. KOTZ (2008). Two-sided generalized Topp and Leone (TS-GTL) distributions. Journal of Applied Statistics, 35, no. 10, pp. 1115–1129.

Downloads

Published

2021-03-12

How to Cite

Kharazmi, O., Zargar, M., & Ajami, M. (2021). On the Generalized Odd Transmuted Two-Sided Class of Distributions. Statistica, 80(4), 439-467. https://doi.org/10.6092/issn.1973-2201/10427

Issue

Section

Articles